| Model Number |
6201-08570 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/06/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
Event or Problem Description
It was reported that two mesa 2 polyaxial screws migrated post-operatively.The patient came in for a post op visit and images showed rods had disengaged from screws at pelvic level bilaterally.Fusion has been achieved.It is unknown if revision surgery has been scheduled.This report represents the first of the two screws.
Event or Problem Description
It was reported that two mesa 2 polyaxial screws migrated post-operatively.The patient came in for a post op visit and images showed rods had disengaged from screws at pelvic level bilaterally.There are no plans for revision as patient is fused and asymptomatic at this time.This report represents the first of the two screws.
Additional Manufacturer Narrative
Functional, dimensional, and material analysis could not be performed as the device was not returned.However, x-rays were provided by the rep.Upon review, it was observed that bilateral screws at the caudal end of the construct had slipped axially along their associated rods.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.It is possible that cantilever forces at the caudal end of the construct may have overloaded the capture strength of the screws, resulting in rod slippage.It is also possible for incorrect instrumentation to apply an insufficient amount of torque to capture the rod.However, as no devices were available for evaluation, the root cause could not be determined conclusively.